MAUDE Adverse Event Report: KARL STORZ SE & CO. KG ELECTRODE, BIPOLAR COAGULATING; ENT, COAGULATING ELECTRODE

KARL STORZ SE & CO. KG ELECTRODE, BIPOLAR COAGULATING; ENT, COAGULATING ELECTRODE
Model Number 840036E
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The instrument was returned and we found the distal tip was separated from the electrode.The date code august 2005, indicates 14 years in service which can cause wear and breakage of the instrument.
 
Event or Problem Description
Allegedly, during a laryngoscopy when pulling out the electrode the doctor noticed the tip was missing.Per the nurse manager, "the doctor was able to remove the tip in it's entirety, the case completed with no harm to patient".

Brand Name
ELECTRODE, BIPOLAR COAGULATING
Common Device Name
ENT, COAGULATING ELECTRODE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
78532
tuttlingen, gm,
MDR Report Key8836800
Report Number9610617-2019-00062
Device Sequence Number10842397
Product Code EOB
UDI-Device Identifier04048551207826
UDI-Public4048551207826
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K944861
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source user facility
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 07/22/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number840036E
Device Catalogue Number840036E
Device Lot NumberHE
Was Device Available for Evaluation? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/12/2019
Initial Report FDA Received Date07/29/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age60 YR
Patient Weight86